Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 78, NWS Grand Forks, ND

June 26, 2006Becker County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2006, 5:39 PM CDT for Becker County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 5:39 PM CDT (22:39 UTC)
Expired
Jun 26, 2006, 6:04 PM CDT
In force
25 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Becker County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 164 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 262240
SVRFGF
MNC005-262330-
/O.NEW.KFGF.SV.W.0078.060626T2239Z-060626T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
539 PM CDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BECKER COUNTY IN NORTHWEST MINNESOTA

* UNTIL 630 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE
  STORM WAS LOCATED NEAR LONG LOST LAKE...OR 31 MILES SOUTHWEST OF   
  BEMIDJI...MOVING TO THE SOUTH AT 20 MPH.  THIS STORM HAS A HISTORY 
  OF ONE INCH HAIL IN CLEARWATER COUNTY. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAD MEDICINE LAKE AT 550 PM CDT
  PONSFORD AT 620 PM CDT
  OSAGE AT 630 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4713 9525 4714 9551 4671 9539 4678 9517

$$

DTR
1 follow-up statement
000 
WWUS53 KFGF 262304
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
604 PM CDT MON JUN 26 2006

MNC005-262314-
/O.CAN.KFGF.SV.W.0078.000000T0000Z-060626T2330Z/
BECKER MN-
604 PM CDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BECKER COUNTY IS
CANCELLED...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR PONSFORD...OR 24 MILES NORTHEAST OF DETROIT
LAKES...MOVING TO THE SOUTHEAST AT 25 MPH. PEA SIZE HAIL WAS 
REPORTED ALONG THE BECKER AND CLEARWATER COUNTY LINE ABOUT 550 PM.

THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.

LAT...LON 4713 9525 4714 9551 4671 9539 4678 9517

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:46 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 26, 12:46 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1246 PM CDT MON JUN 26 2006

.SHORT TERM...
THUNDERSTORMS HAVE DEVELOPED ALONG SFC TROUGH/COLD FRONT AHEAD OF
STRONG SHORTWAVE. MODELS HANDLING OVERALL EVOLUTION OF
THUNDERSTORMS WELL...AND LIKE NAM DEPICTION OF MOISTURE/SHEAR
PROFILES.

FOR THE REST OF THIS AFTERNOON AND TONIGHT...EXPECT SCATTERED
THUNDERSTORMS AND POTENTIAL FOR ORGANIZED SEVERE. STRONG
SHORTWAVE NOTED ON WATER VAPOR WILL MOVE INTO FORECAST AREA LATER
THIS AFTERNOON/EVENING. THIS COUPLED WITH ML CAPES TO 1200J/KG...30-
35KT OF 0-6KM SHEAR AND CONVERGENCE ALONG THE SFC BOUNDARY WILL BE
ENOUGH TO INITIATE AND SUSTAIN THUNDERSTORMS. VERY STEEP LAPSE RATES AND
LOW FREEZING LEVELS AROUND 10000FT WILL ALSO BE FAVORABLE FOR
LARGE HAIL PRODUCTION. SOUNDINGS ALSO SHOW INVERTED TYPE V
SIGNATURES...SO WIND GUSTS ARE ALSO POSSIBLE NEAR STRONGER CELLS.
LCL/S WILL BE FAIRLY HIGH...SO EXPECT MAIN THREAT TO BE LARGE HAIL
AND HIGH WINDS...ALTHOUGH CAN NEVER RULE OUT AN ISOLATED TORNADO.
THUNDERSTORMS AND SEVERE POTENTIAL WILL DIMINISH AFTER
SUNSET...ALTHOUGH SOME CONVECTION COULD PERSIST THROUGH THE NIGHT
MAINLY IN SOUTHERN AREAS.

FOR TUESDAY...THERE COULD BE SOME LINGERING SHOWERS IN FAR EASTERN
AREAS WITH CYCLONIC FLOW HERE. ELSEWHERE...EXPECT A COOL DAY WITH
COLD AIR ALOFT AND SOME AFTERNOON STRATOCUMULUS...WITH SUBSIDENCE
INVERSION BUILDING IN ABOVE 750MB.

FOR WED AND THU...EXPECT A SLOW WARMING TREND WITH DRY WEATHER AND
TEMPS RISING ABOVE NORMAL. STRONG SUBSIDENCE AND A DRY COLUMN
SHOULD MEAN PLENTY OF SUNSHINE...WITH SUMMER LIKE WEATHER TAKING
HOLD OF THE NORTHERN PLAINS.

LONG TERM...A DRY PATTERN IS ANTICIPATED DURING THE EXTENDED
PERIOD. THE AXIS OF AN AMPLIFIED ROCKY MOUNTAIN RIDGE WILL SLOWLY
PROPAGATE EASTWARD OVER TIME AND REACH THE NORTHERN PLAINS BY THE
END OF THE WORK WEEK. THE GFS IS INCONSISTENT WITH A SHORT WAVE
COMING OVER THE RIDGE BY THE START OF THE WEEKEND. THUS...WILL NOT
INTRODUCE ANY PCPN UNTIL A TREND OF RUN TO RUN CONSISTENCY
APPEARS. TEMPERATURES DURING THE PERIOD ARE EXPECTED TO BE NEAR
NORMAL FOR EARLY JULY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK/BRAMER
Hazardous weather outlook, Jun 26, 6:38 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CDT MON JUN 26 2006

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-271145-
WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-WESTERN WALSH COUNTY-
638 AM CDT MON JUN 26 2006

...SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTHEAST
NORTH DAKOTA AND NORTHERN PORTIONS OF THE RED RIVER VALLEY. STORMS
SHOULD DEVELOP BETWEEN 2 AND 3 PM THIS AFTERNOON AND MAY PRODUCE
PERIODS OF BRIEF HEAVY RAIN...SMALL HAIL..AND STRONG GUSTING
WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED TO END
BY 7PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-NDZ038-039-
049-052-053-271145-
NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
638 AM CDT MON JUN 26 2006

...THERE IS A RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON
INTO EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON
INTO EARLY EVENING FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA AND SOUTHEAST NORTH DAKOTA. STORMS SHOULD DEVELOP
BETWEEN 3 AND 4 PM THIS AFTERNOON...MAINLY EAST AND SOUTHEAST OF
A LINE FROM ROSEAU...TO HILLSBORO...TO VALLEY CITY. THESE STORMS
MAY PRODUCE PERIODS OF BRIEF HEAVY RAIN...LARGE HAIL..AND STRONG
GUSTING WINDS...ALONG WITH INTENSE LIGHTNING. STORMS ARE EXPECTED
TO END BY 9PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 26, 4:27 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
427 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 W PENCER              48.70N 95.66W
06/26/2006  E0.75 INCH       ROSEAU             MN   PUBLIC

&&

KRAMLICH
Local storm report, Jun 26, 4:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
440 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             SKIME                   48.55N 95.60W
06/26/2006  E1.00 INCH       ROSEAU             MN   LAW ENFORCEMENT

0435 PM     HAIL             1 SE SKIME              48.54N 95.59W
06/26/2006  E1.00 INCH       BELTRAMI           MN   LAW ENFORCEMENT

0435 PM     HAIL             1 SW SKIME              48.54N 95.62W
06/26/2006  E1.00 INCH       MARSHALL           MN   LAW ENFORCEMENT

&&

PATRIAYD
Local storm report, Jun 26, 4:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
459 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 NE FLAMING            47.48N 96.24W
06/26/2006  E1.00 INCH       NORMAN             MN   PUBLIC

&&

PATRIAYD
Local storm report, Jun 26, 5:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
500 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 NW MAHNOMEN           47.36N 96.03W
06/26/2006  E0.88 INCH       MAHNOMEN           MN   PUBLIC

            HAIL COVERED THE GROUND

&&

KRAMLICH
Local storm report, Jun 26, 5:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
502 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             15 N COOPERSTOWN        47.66N 98.12W
06/26/2006  E0.75 INCH       GRIGGS             ND   CO-OP OBSERVER

&&

KRAMLICH
Local storm report, Jun 26, 5:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
514 PM CDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             5 S BAGLEY              47.45N 95.40W
06/26/2006  E0.88 INCH       CLEARWATER         MN   PUBLIC

&&

KRAMLICH

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:41 PM CDTSevere Thunderstorm WarningFGFRoseau64 min
Jun 26, 1:10 PM CDTSevere Thunderstorm WarningFGFNorman65 min
Jun 26, 1:32 PM CDTSevere Thunderstorm WarningFGFLake of the Woods58 min
Jun 26, 1:44 PM CDTSevere Thunderstorm WarningFGFRoseau46 min
Jun 26, 2:26 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods64 min
Jun 26, 2:41 PM CDTSevere Thunderstorm WarningFGFMarshall34 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningFGFRoseau66 min
Jun 26, 4:09 PM CDTSevere Thunderstorm WarningFGFLake of the Woods39 min
Jun 26, 4:29 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Roseau61 min
Jun 26, 4:42 PM CDTSevere Thunderstorm WarningFGFClearwater, Mahnomen, Norman, Polk63 min
Jun 26, 6:48 PM CDTSevere Thunderstorm WarningFGFBecker, Norman, Otter Tail57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.